Alert archive / Massachusetts / Flood Watches in 2023
Flood Watch 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Sep 12, 2023, 12:58 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Rhode Island; 10 counties in Massachusetts. It took effect at Sep 13, 2023, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2023, 12:58 PM EDT (16:58 UTC)
- In effect from
- Sep 13, 2023, 11:00 AM EDT
- Expired
- Sep 13, 2023, 10:48 PM EDT
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WGUS61 KBOX 121658
FFABOX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Boston/Norton MA
1258 PM EDT Tue Sep 12 2023
CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-131100-
/O.NEW.KBOX.FA.A.0013.230913T1500Z-230914T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-Northern
Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex
MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern
Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern
Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern
Middlesex MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport
RI-
Including the cities of Union, Lowell, Narragansett, Barre,
Framingham, Newport, Cambridge, Taunton, Windsor Locks, Vernon,
Northampton, East Greenwich, Foxborough, Bristol, Greenfield,
Norwood, Milford, West Warwick, Ayer, Willimantic, West
Greenwich, Westerly, Mattapoisett, Fitchburg, Brockton, Plymouth,
Coventry, Quincy, Providence, Smithfield, Worcester, Gloucester,
Hartford, Putnam, Foster, Amherst, New Bedford, Fall River,
Warwick, Springfield, Boston, Lawrence, and Orange
1258 PM EDT Tue Sep 12 2023
...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of northern Connecticut, including the following
areas, Hartford CT, Tolland CT and Windham CT. Portions of
Massachusetts, including the following areas, Central Middlesex
MA, Eastern Essex MA, Eastern Franklin MA, Eastern Hampden MA,
Eastern Hampshire MA, Eastern Norfolk MA, Eastern Plymouth MA,
Northern Bristol MA, Northern Middlesex MA, Northern Worcester MA,
Southeast Middlesex MA, Southern Bristol MA, Southern Plymouth MA,
Southern Worcester MA, Suffolk MA, Western Essex MA, Western
Norfolk MA and Western Plymouth MA. Portions of Rhode Island,
including the following areas, Bristol RI, Eastern Kent RI,
Newport RI, Northwest Providence RI, Southeast Providence RI,
Washington RI and Western Kent RI.
* WHEN...From Wednesday morning through Thursday morning.
* IMPACTS...Excessive runoff may result in flooding of streets,
urban areas, as well as low-lying, poor drainage and flood-prone
locations. The Wednesday afternoon commute may be impacted by
heavy rain. Rapid-onset flash flooding is possible. Flooding may
be locally significant where persistent downpours develop and
especially areas that have seen severe flooding over the last 24
to 48 hours. This includes the potential for water in homes and
businesses, road washouts and structural damage. Small creeks and
streams may experience sharp rises to over bankfull.
* ADDITIONAL DETAILS...
- Highly saturated conditions continue across much of Southern
New England, and some locations are still recovering from
severe flooding that occurred on Monday. A slow moving
frontal system moving in will bring another round of slow-
moving downpours and embedded thunderstorms from west to
east. One to two inches of rain are forecast, although
localized amounts up to four inches are possible. This will
worsen existing flooding and/or trigger new areas of
flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
AL3 follow-up statements
082
WGUS61 KBOX 130824
FFABOX
Flood Watch
National Weather Service Boston/Norton MA
424 AM EDT Wed Sep 13 2023
CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-132130-
/O.CON.KBOX.FA.A.0013.230913T1500Z-230914T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-Northern
Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex
MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern
Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern
Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern
Middlesex MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport
RI-
Including the cities of Milford, Putnam, Worcester, Taunton,
Foxborough, Greenfield, Northampton, Norwood, Cambridge,
Coventry, Bristol, Westerly, Lowell, Warwick, Ayer, West
Greenwich, Amherst, Quincy, New Bedford, Smithfield, Brockton,
Newport, Hartford, Windsor Locks, Boston, Providence, East
Greenwich, Plymouth, Union, Orange, Framingham, Narragansett,
Gloucester, Barre, Mattapoisett, Lawrence, West Warwick, Vernon,
Springfield, Fitchburg, Foster, Fall River, and Willimantic
424 AM EDT Wed Sep 13 2023
...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THURSDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northern Connecticut, including the following
areas, Hartford CT, Tolland CT and Windham CT. Portions of
Massachusetts, including the following areas, Central Middlesex
MA, Eastern Essex MA, Eastern Franklin MA, Eastern Hampden MA,
Eastern Hampshire MA, Eastern Norfolk MA, Eastern Plymouth MA,
Northern Bristol MA, Northern Middlesex MA, Northern Worcester MA,
Southeast Middlesex MA, Southern Bristol MA, Southern Plymouth MA,
Southern Worcester MA, Suffolk MA, Western Essex MA, Western
Norfolk MA and Western Plymouth MA. Portions of Rhode Island,
including the following areas, Bristol RI, Eastern Kent RI,
Newport RI, Northwest Providence RI, Southeast Providence RI,
Washington RI and Western Kent RI.
* WHEN...From 11 AM EDT this morning through Thursday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks. Flooding may occur
in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Highly saturated conditions continue across much of Southern
New England, and some locations are still recovering from
severe flooding that occurred on Monday. A slow moving
frontal system moving in will bring another round of slow-
moving downpours and embedded thunderstorms from west to
east. One to two inches of rain are forecast, although
localized amounts up to four inches are possible. This will
worsen existing flooding and/or trigger new areas of
flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
KS116 WGUS61 KBOX 132224 FFABOX Flood Watch National Weather Service Boston/Norton MA 624 PM EDT Wed Sep 13 2023 CTZ002-003-MAZ003-010-011-132330- /O.CAN.KBOX.FA.A.0013.000000T0000Z-230914T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Eastern Franklin MA-Eastern Hampshire MA- Eastern Hampden MA- Including the cities of Orange, Northampton, Union, Windsor Locks, Greenfield, Amherst, Hartford, Vernon, and Springfield 624 PM EDT Wed Sep 13 2023 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of northern Connecticut, including the following areas, Hartford CT and Tolland CT. Portions of western Massachusetts, including the following areas, Eastern Franklin MA, Eastern Hampden MA and Eastern Hampshire MA. The flooding threat has ended. Therefore, the Flood Watch is being cancelled. $$ CTZ004-MAZ004>007-012>021-026-RIZ001>007-140630- /O.CON.KBOX.FA.A.0013.000000T0000Z-230914T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Windham CT-Northern Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Taunton, West Warwick, Fall River, Newport, Ayer, Providence, Warwick, Norwood, Plymouth, Westerly, Lowell, Cambridge, Foxborough, Quincy, Lawrence, Fitchburg, Narragansett, Putnam, Coventry, Gloucester, Bristol, Milford, New Bedford, West Greenwich, Foster, Framingham, Mattapoisett, East Greenwich, Brockton, Willimantic, Boston, Barre, Worcester, and Smithfield 624 PM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...Portions of northern Connecticut, including the following area, Windham County. Portions of Massachusetts, including the following areas, Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and Worcester Counties. Portions of Rhode Island, including the following areas, Bristol, Kent, Newport, Providence and Washington Counties, excluding Block Island. * WHEN...Through Thursday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Belk
114 WGUS61 KBOX 140248 FFABOX Flood Watch National Weather Service Boston/Norton MA 1048 PM EDT Wed Sep 13 2023 CTZ004-MAZ004>007-012>021-026-RIZ001>007-140400- /O.CAN.KBOX.FA.A.0013.000000T0000Z-230914T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Windham CT-Northern Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Providence, Worcester, Quincy, Westerly, Brockton, Smithfield, Boston, Framingham, Narragansett, Milford, Norwood, Lowell, Fitchburg, Mattapoisett, Taunton, Fall River, Warwick, Coventry, Ayer, New Bedford, Lawrence, Putnam, Cambridge, Willimantic, Newport, Plymouth, West Warwick, Barre, Foxborough, West Greenwich, Foster, Gloucester, East Greenwich, and Bristol 1048 PM EDT Wed Sep 13 2023 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of northern Connecticut, including the following area, Windham CT. Portions of Massachusetts, including the following areas, Central Middlesex MA, Eastern Essex MA, Eastern Norfolk MA, Eastern Plymouth MA, Northern Bristol MA, Northern Middlesex MA, Northern Worcester MA, Southeast Middlesex MA, Southern Bristol MA, Southern Plymouth MA, Southern Worcester MA, Suffolk MA, Western Essex MA, Western Norfolk MA and Western Plymouth MA. Portions of Rhode Island, including the following areas, Bristol RI, Eastern Kent RI, Newport RI, Northwest Providence RI, Southeast Providence RI, Washington RI and Western Kent RI. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ KS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Sep 12, 10:54 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 12, 10:54 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1054 AM EDT Tue Sep 12 2023
.SYNOPSIS...
Scattered showers possible Tuesday before a frontal system
interacting with subtropical moisture brings soaking rains to
parts of southern New England Wednesday. Much drier and more
seasonable weather then arrives for Thursday into at least
Friday, although Hurricane Lee still could make a closer pass
late this week or next weekend. Increasing surf and rip currents
are likely to begin around Tuesday and continue into the
weekend, although there is low confidence in any other impacts.
Refer to the latest forecasts on Hurricane Lee from the National
Hurricane Center.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1055 AM Update:
Overall no significant changes with continued overcast for
eastern and central MA/RI; a bit more optimism for some cloudy
breaks for western MA and Tolland and Hartford Counties in CT
but even here expect more clouds than sun. There may be off and
on drizzle or very light rain showers at worst but expect trace
rain amts to no more than a couple hundreths of QPF. Thus an
overall continued dreary day on tap.
Flood warnings for northern Worcester County have been
cancelled, and we are in the process of reassessing the flood
warning for northern Providence County and NW Bristol County in
MA shortly.
Previous Discussion...
The stationary front and associated low pressure that brought a
deluge of precipitation to southern New England over the past few
days finally relinquishes it's grasp as the weak low pulls out to
sea. While precipitation will be greatly reduced this afternoon,
this shift in the low's position won't bring abundant sunshine to
most of the region. Primarily E/NE flow across eastern MA and RI
will help pin low clouds up against the Worcester Hills, resulting
in widespread stratus from Worcester, east for the entirety of the
day. This cloud deck will also inhibit the mixing out of fog and
drizzle across the same area, such that the fog may never actually
clear out of coastal zones this afternoon. Interior eastern MA can
expect to see some improvement in visibility by 17Z.
In addition to the clouds, weak orographic forcing given easterly
flow will likely be enough to initiate some scattered showers across
eastern MA and RI this afternoon. HREF members suggest that these
showers will be much less impactful than day's past, with less
that 0.1" of QPF expected.
00Z guidance overnight was quite bullish in sectoring out the
Connecticut River Valley as the exception to the rule today, where
breaks of sunshine and much higher cloud bases develop as light
winds shift to the southwest this afternoon. Thus, with more
sunshine and a more favorable wind direction, expecting a
rather significant, as much as 10F, temperature gradient to set
up across the region, with the CT River Valley reaching towards
80F and northeastern MA struggling to climb into the low 70s;
dewpoints in the high 60s to low 70s acting as a lower bound for
temps.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Stratus and fog persist overnight in areas that never truly cleared
during the day on Tuesday, while fog redevelops across the CT River
Valley; resulting in a rather dreary September night for all of
southern New England. It should be another mild evening, with
dewpoints not really budging from the mid 60s to near 70F.
Unfortunately, more substantial precipitation looks likely on
Wednesday, and particularly Wednesday afternoon and early evening,
as a cold front approaches from the west. PWATs of near 1.8"
combined with near parallel to the front, prefrontal flow will
reemphasize moisture transport into the region. MUCAPE values of 500-
1000J combined with modest shear of 30-35kt should be enough to
initiate some strong storms/heavy downpours along the front, but
severe potential will be limited by poor lapse rates of ~5C/km.
Global guidance differs significantly from the CAMs that are
beginning to stream in for the time period regarding instability,
with the NAM highlighting 400-800J/kg MUCAPE while the GFS struggles
to eclipse 200J/kg. With a tropical airmass in place, we do need to
be cognizant of the "high shear/low CAPE" environment, with Bulk
Shear climbing to as high as 40kt, that often generates a brief spin
up tornado. While we elected to mention the severe threat here the,
low, threat for severe weather actually appears to be greatest in
the first period of the long term, after 00Z Thursday.
While a brief spin up is possible, we want to emphasize that the
risk for flooding is much greater, given very wet antecedent
conditions as portions of our region received 6-9" of rain on
Monday, and 1 hour FFG has fallen to as low as one-half inch in some
areas! HREF 24 hour prob match mean values are beginning to
highlight a risk of 2"+ QPF along the front, thus, concerns are
growing that our hardest hit localities could again face a flash
flooding threat. Given the convective nature of this event and the
high level uncertainty in the axis of heaviest precipitation,
elected to hold off on a flood watch with this update, though it is
very likely that one will need to be hoisted sometime in the next 24
hours. Flooding concerns are corroborated by WPC, as they have
again placed us in a slight risk.
In addition to precipitation, rip current risks are elevated on
Wednesday as NWPS data highlights long period swell generated by
distant Hurricane Lee. Thus, elected to issue a High Rip Risk for
the beaches from the CT/RI border to the outer Cape.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Wet weather with soaking rain and t-storms lingers into Wednesday
night.
* Dry weather and seasonable temperatures return on Thursday and
Friday, but we continue to monitor Hurricane Lee into next
weekend. Cape Cod is currently on the very western edge of the
cone of uncertainty. As such, it remains unknown whether Lee will
directly impact New England.
* Increasing rip current risk and high surf continues into part of
next weekend on beaches with southern and southeast exposures.
Details...
Wednesday night...
A cold front will move through SNE during the overnight hours
Wednesday night, entering western MA/CT in the early evening and
eastern MA by the pre-dawn hours of Thursday. Ahead of this front
warm and moist air with dewpoints in the upper 60s will provide
plenty of instability and moisture. The approaching front together
with height falls from a mid level trough and placement beneath the
right rear quadrant of a 100 kt upper jet will lead to a line/cluster
of thunderstorms moving across the region overnight. Given CAPE
values over 1,000 J/kg and bulk shear over 40kts, some of these
storms could be strong to severe. Another concern, though, will be
potential for flooding given PWATs near 1.75" and flow essentially
parallel to the front. Especially given the deluge we saw Monday,
will have to watch for potential flash flooding issues. Low
temperatures will feature quite the gradient from west to east
thanks to the cold front. Western MA will drop into the low 50s
while Cape Cod only dips into the mid 60s.
Thursday through Monday...
All eyes are on this period of the forecast thanks to an approaching
storm; what is currently major hurricane Lee. The latest NHC forecast
shifted the cone of uncertainty just a hair east so it only scrapes
Cape Cod. However, given we are 4-5 days out, nothing is set in
stone. Ensemble means continue to consistently indicate a track east
of SNE into Nova Scotia. However, even if this is what plays out and
Lee doesn't make landfall in SNE, the wind and rainfall hazards will
extend well away from the center of the storm, and impacts could
certainly be felt on our eastern shores, or even further inland.
Another question is the time frame for potential impacts, i.e. how
quickly Lee moves north. The 00Z EPS guidance shows all members
clustered very tightly (good consensus) through Thursday night when
they reach the latitude of the Carolinas. Beyond that, though,
there is a quickly growing spread with some members moving quickly
north and others moving much more slowly. We should get more clarity
in the coming days. For the latest information on Hurricane Lee, see
the forecast, advisories, and Key Messages from the National
Hurricane Center. Regardless, we will most certainly see impacts in
the form of high surf and high rip current risk as soon as Wednesday
when energy out ahead of Lee reaches our south/southeast facing
shores.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...
Will be a tale of two trends today, generally segmented along
the spine of of the Worcester Hills.
Fog formation through sunrise will amplify IFR to LIFR
conditions brought on by low ceilings region wide. Gradual
improvement to MVFR and later VFR can be expected across the CT
River Valley (BDL/BAF). Elsewhere, LIFR/IFR may improve to low
grade MVFR away from the coast, while borderline IFR/MVFR
conditions will be a best case scenario for coastal terminals
(BOS/ACK/FMH etc). East/Northeast winds will help pin low clouds
up against the high terrain of Worcester county, while a shift
in winds to the SW across the CT River Valley as a cold front
creeps closer will aid in scouring out the low clouds. 00Z
guidance was quite bullish on clearing across western MA/CT, so
only moderate confidence in VFR conditions for BAF/BED.
Some scattered showers possible, primarily east of Worcester,
but confidence is too low in their coverage to include VCSH/RA
in any particular TAF.
Tonight...
General degradation overnight from IFR/MVFR(east) or VFR
(west)as fog develops. Winds generally light, ranging from the
east to southeast.
Wednesday...
Cold frontal passage sometime Wednesday will bring the chance
for strong thunderstorms to the region. While morning fog will
burn off, IFR conditions won't truly improve until after the
front moves through, which will trigger VFR conditions. Timing
of the front is uncertain but looks to be later Wednesday into
Wed night. A dramatic wind shift to the NW can be expected with
the front. VCTS/TSRA likely necessary in many TAFs as the
period comes into view. Heavy rain and gusty winds possible.
KBOS TAF...Moderate confidence in TAF. Mainly IFR with MVFR
mist and very light rain or drizzle. Any MVFR periods this
afternoon probably end up bring brief and IFR to predominate
under NE to E winds. Conditions deteriorate tonight with IFR-
LIFR conditions with BR/FG. Cold frontal passage late Wednesday
will be our best shot at VFR.
KBDL TAF...Moderate confidence in TAF. MVFR with possible
improvement to MVFR and likely VFR this afternoon as winds
shift the SW. Rain showers should stay mostly east of the
terminal.
Outlook /Wednesday Night through Saturday/...
Wednesday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA.
Thursday: VFR. Breezy. Slight chance SHRA.
Thursday Night: VFR. Breezy.
Friday: VFR. Windy with areas of gusts up to 30 kt.
Friday Night: VFR. Strong winds with gusts up to 45 kt. Slight
chance SHRA.
Saturday: VFR. Strong winds with gusts up to 55 kt. Chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
245 PM Update:
Overall high confidence.
For this afternoon and tonight: Mainly E winds around 10 kt (NE on
northern waters, ESE/SE on the southern waters) tonight. Seas 2-4 ft
on most waters. Main risk for mariners is patchy fog (locally dense)
through overnight and showers and t-storms this afternoon into
evening.
For Tue and Tue night: Winds become NE to E around 10 kt, seas
continue mainly around 2 to 4 ft, though an outside chance of a 5 ft
wave is possible on the far outer waters by early Wed AM. Fog may
continue on the waters through Tue night.
Outlook /Wednesday Night through Saturday/...
Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers, slight chance of thunderstorms.
Thursday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 11 ft.
Friday Night: Moderate risk for gale force winds with gusts up
to 45 kt. Rough seas up to 17 ft. Slight chance of rain
showers.
Saturday: Moderate risk for storm force winds with gusts up to
55 kt. Rough seas up to 20 ft. Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Risk for Rip Currents from Wednesday morning through Wednesday
evening for MAZ020>024.
RI...High Risk for Rip Currents from Wednesday morning through Wednesday
evening for RIZ006>008.
MARINE...None.
&&
SYNOPSIS...BW/KS
NEAR TERM...Loconto/BW/KS
SHORT TERM...KS
LONG TERM...BW
AVIATION...Loconto/BW/KS
MARINE...Loconto/BW/KSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:14 PM EDT | Flash Flood Warning | BOX | Bristol, Providence | 3 hr |
| Sep 11, 10:57 PM EDT | Areal Flood Warning | BOX | Bristol, Kent, Providence | 12 hr |
| Sep 11, 11:06 PM EDT | Special Weather Statement | BOX | Newport | 84 min |
| Sep 12, 4:22 AM EDT | Rip Current Statement | BOX | Newport, Washington | 40 hr |
| Sep 12, 5:27 PM EDT | Areal Flood Warning | BOX | Providence | 3 hr |
| Sep 11, 8:23 PM EDT | Special Weather Statement | BOX | Essex, Middlesex | 97 min |
| Sep 11, 8:26 PM EDT | Special Weather Statement | BOX | Bristol, Norfolk, Plymouth, Suffolk | 94 min |
| Sep 11, 9:44 PM EDT | Special Weather Statement | BOX | Bristol | 91 min |
| Sep 11, 9:50 PM EDT | Areal Flood Warning | BOX | Bristol, Norfolk, Plymouth | 3 hr |
| Sep 11, 9:58 PM EDT | River Flood Warning | BOX | Worcester | 17 hr |
| Sep 11, 9:58 PM EDT | River Flood Warning | BOX | Middlesex, Worcester | 17 hr |
| Sep 11, 10:45 PM EDT | Areal Flood Warning | BOX | Middlesex, Worcester | 12 hr |
Nearby
Flood Watches in Massachusetts, 2023Flood Watches in Rhode Island, 2023Flood Watches in Connecticut, 2023Every flood watch in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.